Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 298, NWS Wichita, KS

September 8, 2016Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 8, 2016, 7:12 PM CDT for Sedgwick County, Kansas. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2016, 7:12 PM CDT (00:12 UTC)
Expired
Sep 8, 2016, 8:15 PM CDT
In force
63 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 13 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 8:05 PM CDTTSTM WND DMG2 S Haysville, KSPICTURE SENT VIA TWITTER OF A FOUR INCH DIAMETER TREE TOP CAME DOWN ON A HOUSE. TIME IS APPROXIMATED FROM RADAR.
Sep 8, 8:14 PM CDTHAIL 1Haysville, KSPUBLIC REPORT OF PEA TO QUARTER SIZED HAIL.
Sep 8, 8:25 PM CDTTSTM WND GST 602 W Mulvane, KSTRAINED SPOTTER REPORTS 60 MPH WINDS AT OLIVER AND 119TH STREET SOUTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1780 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1780 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

685 
WUUS53 KICT 090012
SVRICT
KSC173-090115-
/O.NEW.KICT.SV.W.0298.160909T0012Z-160909T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT THU SEP 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CLEARWATER... AND IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...
  BEL AIRE...MULVANE...GODDARD...MAIZE...CLEARWATER...CHENEY...
  COLWICH...GARDEN PLAIN...DOWNTOWN WICHITA...KECHI...ANDALE...
  EASTBOROUGH...VIOLA...SOUTH WICHITA AND NORTHEAST WICHITA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 15.
 INTERSTATE 35 BETWEEN MILE MARKERS 34 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WITH RAIN RATES OF 2-3 INCHES PER HOUR IS
OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3773 9781 3774 9770 3782 9770 3781 9716
      3748 9715 3748 9781
TIME...MOT...LOC 0011Z 241DEG 2KT 3757 9750 

HAIL...1.00IN
WIND...60MPH
 
$$

METZGER
2 follow-up statements
314 
WWUS53 KICT 090027
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
727 PM CDT THU SEP 8 2016

KSC173-090115-
/O.CON.KICT.SV.W.0298.000000T0000Z-160909T0115Z/
SEDGWICK KS-
727 PM CDT THU SEP 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SEDGWICK COUNTY...

AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CLEARWATER...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...
MULVANE...GODDARD...MAIZE...CLEARWATER...CHENEY...COLWICH...
GARDEN PLAIN...DOWNTOWN WICHITA...KECHI...ANDALE...EASTBOROUGH...
VIOLA...SOUTH WICHITA AND NORTHEAST WICHITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...



TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3773 9781 3774 9770 3782 9770 3781 9716
      3748 9715 3748 9781
TIME...MOT...LOC 0026Z 241DEG 2KT 3757 9749 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

METZGER
564 
WWUS53 KICT 090044
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT THU SEP 8 2016

KSC173-090115-
/O.CON.KICT.SV.W.0298.000000T0000Z-160909T0115Z/
SEDGWICK KS-
744 PM CDT THU SEP 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SEDGWICK COUNTY...

AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CLEARWATER...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL AIRE...
MULVANE...GODDARD...MAIZE...CLEARWATER...CHENEY...COLWICH...
GARDEN PLAIN...DOWNTOWN WICHITA...KECHI...ANDALE...EASTBOROUGH...
VIOLA...SOUTH WICHITA AND NORTHEAST WICHITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3773 9781 3774 9770 3782 9770 3781 9716
      3748 9715 3748 9781
TIME...MOT...LOC 0043Z 241DEG 2KT 3757 9748 

HAIL...1.00IN
WIND...60MPH
 
$$

METZGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 6:55 PM CDT, 17 minutes earlier.

Area forecast discussion, Sep 8, 6:55 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
655 PM CDT THU SEP 8 2016

...Updated for 00z Aviation Discussion...

.SHORT TERM...(This evening through Sunday night)
Issued at 250 PM CDT Thu Sep 8 2016

The primary concern through Friday night continues to be heavy rain
and flooding concerns although a handful of severe storms will be
likely on Friday along a southward moving cold front.

Widely scattered late afternoon storms are expected to become more
widespread this evening and tonight across south central Kansas as
low level moisture transport ramps up once again. This activity
should drift eastward across portions of southeast Kansas after 07-
09z. Given the very moist column...efficient rain production and
flooding concerns will remain possible across the watch area.

After a brief lull during the morning hours on Friday...a southward
advancing cold front will provide a focus for storms after 21z
continuing through the evening and overnight hours for portions of
the area. Heavy rain and damaging winds will be the primary threats
through the evening hours with the potential for flooding across
portions of south central and southeast Kansas.

Sat-Sun...a stable post-frontal regime is anticipated over the
weekend with dry weather conditions and below normal temperatures.

.LONG TERM...(Monday through Thursday)
Issued at 250 PM CDT Thu Sep 8 2016

Surface high pressure will translate east away from the area by
early next week allowing breezy southerly winds to return to the
Central Plains. Highs will climb back into the upper 80s by Monday
as another cold front approaches late in the period. This front
may provide a focus for storms late Sunday and lingering into Tue
and possibly Wed as the front meanders over the area. Temperatures
in the wake of the front will fall below climate normals with
highs in the 60s and 70s while lows fall into the 50s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 655 PM CDT Thu Sep 8 2016

Numerous thunderstorms are expected overnight over mainly south-
central and southeast KS, along with southern portions of central
and east-central KS south of I-70, as a strong low-level jet
impinges on a stationary front over far southern KS. Airmass is
very moist and moderately unstable, so intense rainfall rates are
likely. Also cannot rule out a few strong/severe storms with dime
size hail and 60 mph winds this evening. Activity should tend to
gradually shift east by late tonight or early Friday morning. A
lull is expected during the day Friday, before a strong cold
front approaches from the north, increasing thunderstorm chances
by afternoon/evening from the northwest. Strong/gusty north winds
are expected in wake of the front tomorrow afternoon/evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    72  91  60  77 /  90  30  90   0
Hutchinson      71  90  58  77 /  70  50  90   0
Newton          71  90  57  76 /  80  30  90   0
ElDorado        73  91  59  76 /  90  30  90   0
Winfield-KWLD   73  92  61  78 /  80  30  90   0
Russell         68  87  51  77 /  20  70  10   0
Great Bend      68  89  53  78 /  30  70  20   0
Salina          71  89  55  78 /  30  70  50   0
McPherson       71  89  56  77 /  50  70  80   0
Coffeyville     74  92  62  78 /  70  50  80   0
Chanute         72  89  61  77 /  90  50  80   0
Iola            72  88  61  76 /  80  50  80   0
Parsons-KPPF    73  91  62  77 /  80  50  80   0

&&

.ICT Watches/Warnings/Advisories...
Flash Flood Watch through Saturday morning for KSZ052-053-
068>072-083.

&&

SHORT TERM...MWM
LONG TERM...MWM
AVIATION...ADK
Hazardous weather outlook, Sep 8, 3:32 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
332 PM CDT THU SEP 8 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-092045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
332 PM CDT THU SEP 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SHOWERS AND STORMS WILL BE LIKELY THIS EVENING EXPANDING IN
COVERAGE TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.
TORRENTIAL RAIN WITH HOURLY RATES EXCEEDING 2 INCHES MAY LEAD TO
FLOODING AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF
THE AREA. SOME OF THE STRONGER STORMS THIS EVENING MAY PRODUCE
WINDS GUSTS TO AROUND 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT WILL ARRIVE ON FRIDAY AFTERNOON AND FRIDAY
EVENING. SEVERE STORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT AS
IT MOVES SOUTH ACROSS THE AREA FRIDAY EVENING. HEAVY RAIN MAY
AGGRAVATE ONGOING FLOODING CONCERNS WHILE WIND GUSTS TO 70 MPH
AND QUARTER SIZED HAIL WILL ALSO BE POSSIBLE.

ANOTHER FAST MOVING STORM SYSTEM WILL BRING INCREASING CHANCES FOR STORMS
LATE MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Sep 8, 6:27 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT THU SEP 8 2016

KSZ094-098-090000-
CHAUTAUQUA KS-ELK KS-
627 PM CDT THU SEP 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 700 PM CDT

* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 6 MILES NORTH OF
  SEDAN...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...MOLINE...LONGTON...ELK FALLS AND HALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3740 9635 3747 9596 3715 9596 3706 9642
TIME...MOT...LOC 2326Z 239DEG 19KT 3722 9620

METZGER
Special weather statement, Sep 8, 6:31 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT THU SEP 8 2016

KSZ047-050-090000-
BARTON KS-RICE KS-
631 PM CDT THU SEP 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR GREAT
  BEND...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...ELLINWOOD...SILICA...CHEYENNE BOTTOMS AND GREAT BEND
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3841 9885 3852 9867 3852 9841 3823 9844
      3823 9847 3826 9847 3826 9885
TIME...MOT...LOC 2331Z 239DEG 19KT 3837 9871

METZGER
Special weather statement, Sep 8, 6:41 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT THU SEP 8 2016

KSZ083-090015-
SEDGWICK KS-
641 PM CDT THU SEP 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR
  CLEARWATER...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...HAYSVILLE...PARK CITY...BEL AIRE...MULVANE...
  GODDARD...MAIZE...CLEARWATER...CHENEY...COLWICH...GARDEN PLAIN...
  DOWNTOWN WICHITA...KECHI...ANDALE...EASTBOROUGH...VIOLA...
  SOUTH WICHITA...NORTHEAST WICHITA AND EISENHOWER NATIONAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3748 9779 3773 9781 3773 9770 3779 9770
      3779 9716 3748 9715
TIME...MOT...LOC 2341Z 222DEG 24KT 3758 9753

METZGER
Local storm report, Sep 8, 6:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT THU SEP 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     3 S RAGO                37.41N 98.08W
09/08/2016                   KINGMAN            KS   LAW ENFORCEMENT

            DISPATCH REPORTS THREE FOOT IN DIAMETER COTTONWOOD TREES
            ARE DOWN. THE TIME IS ESTIMATED FROM RADAR.

&&

VJP
Special weather statement, Sep 8, 6:59 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT THU SEP 8 2016

KSZ094-095-098-099-090030-
CHAUTAUQUA KS-ELK KS-WILSON KS-MONTGOMERY KS-
659 PM CDT THU SEP 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 730 PM CDT

* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR
  ELK CITY...OR 14 MILES NORTHEAST OF SEDAN...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  INDEPENDENCE...NEODESHA...FREDONIA...ALTOONA...LONGTON...
  ELK CITY...SYCAMORE...HALE...BUXTON...
  ELK CITY STATE PARK AND ELK CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3721 9609 3751 9613 3757 9564 3721 9566
TIME...MOT...LOC 2359Z 258DEG 17KT 3729 9602

METZGER
Special weather statement, Sep 8, 7:01 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT THU SEP 8 2016

KSZ047-050-090030-
BARTON KS-RICE KS-
701 PM CDT THU SEP 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR ALDEN...OR
  NEAR LYONS...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...LYONS...STERLING...ELLINWOOD...CLAFLIN...
  LITTLE RIVER...CHASE...BUSHTON...GENESEO...ALDEN...RAYMOND...
  FREDERICK...SILICA AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3853 9870 3852 9793 3817 9792 3817 9847
      3826 9847 3826 9881
TIME...MOT...LOC 0001Z 258DEG 17KT 3829 9827

METZGER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:01 PM CDTSpecial Weather StatementICTRice29 min
Sep 8, 7:20 PM CDTSpecial Weather StatementICTMcPherson, Marion25 min
Sep 8, 7:23 PM CDTAreal Flood WarningICTRice13 hr
Sep 8, 7:37 PM CDTAreal Flood WarningICTSedgwick4 hr
Sep 8, 7:41 PM CDTSevere Thunderstorm WarningICTMontgomery31 min
Sep 8, 7:50 PM CDTSpecial Weather StatementICTRice25 min
Sep 8, 7:56 PM CDTSpecial Weather StatementICTMcPherson, Marion34 min
Sep 8, 8:02 PM CDTAreal Flood WarningICTMcPherson, Marion40 hr
Sep 8, 8:10 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner65 min
Sep 8, 8:18 PM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson42 min
Sep 8, 8:29 PM CDTSpecial Weather StatementICTHarper, Kingman46 min
Sep 8, 8:40 PM CDTSpecial Weather StatementICTChase, Harvey, McPherson, Marion35 min
Sep 8, 8:51 PM CDTSevere Thunderstorm WarningICTButler, Cowley54 min
Sep 8, 9:05 PM CDTSpecial Weather StatementICTLabette25 min
Sep 8, 9:11 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner31 min
Sep 8, 9:19 PM CDTSpecial Weather StatementICTKingman, Reno26 min
Sep 8, 9:21 PM CDTSpecial Weather StatementICTChase, Marion24 min
Sep 8, 9:38 PM CDTSpecial Weather StatementICTElk, Greenwood37 min
Sep 8, 9:43 PM CDTSpecial Weather StatementICTHarper, Harvey, Sedgwick, Sumner32 min
Sep 8, 9:46 PM CDTSpecial Weather StatementICTKingman, Reno29 min
Sep 8, 10:08 PM CDTAreal Flood WarningICTChase12 hr
Sep 8, 10:20 PM CDTSpecial Weather StatementICTHarper, Kingman, Sumner25 min
Sep 8, 10:21 PM CDTSpecial Weather StatementICTButler, Chase24 min
Sep 8, 10:22 PM CDTSpecial Weather StatementICTElk, Wilson38 min
Sep 8, 10:49 PM CDTSpecial Weather StatementICTHarper, Kingman, Sedgwick, Sumner41 min
Sep 8, 11:06 PM CDTFlash Flood WarningICTSedgwick8 hr
Sep 8, 11:11 PM CDTAreal Flood WarningICTKingman18 hr
Sep 9, 12:15 AM CDTAreal Flood WarningICTAllen, Greenwood, Woodson9 hr
Sep 9, 12:17 AM CDTAreal Flood WarningICTButler9 hr
Sep 9, 1:39 AM CDTRiver Flood WarningICTKingman32 hr
Sep 9, 2:45 AM CDTFlash Flood WarningICTAllen, Greenwood, Neosho, Wilson, Woodson11 hr
Sep 9, 3:44 AM CDTFlash Flood WarningICTCowley, Sumner10 hr
Sep 9, 4:01 AM CDTRiver Flood WarningICTSedgwick, Sumner42 hr
Sep 9, 5:09 AM CDTRiver Flood WarningICTSedgwick, Sumner57 hr
Sep 9, 5:24 AM CDTFlash Flood WarningICTButler8 hr
Sep 9, 5:40 AM CDTRiver Flood WarningICTSedgwick14 hr
Sep 9, 6:37 AM CDTRiver Flood WarningICTSumner69 hr
Sep 9, 6:43 AM CDTRiver Flood WarningICTAllen, Neosho3 days
Sep 9, 7:35 AM CDTFlash Flood WarningICTSedgwick7 hr
Sep 9, 7:39 AM CDTRiver Flood WarningICTSumner3 days
Sep 9, 7:49 AM CDTRiver Flood WarningICTWilson48 hr
Sep 9, 7:50 AM CDTRiver Flood WarningICTWilson43 hr
Sep 9, 8:08 AM CDTRiver Flood WarningICTMarion26 hr
Sep 9, 8:08 AM CDTRiver Flood WarningICTChase43 hr
Sep 9, 8:08 AM CDTRiver Flood WarningICTChase, Lyon64 hr
Sep 9, 8:20 AM CDTAreal Flood WarningICTChase9 hr
Sep 9, 8:55 AM CDTRiver Flood WarningICTAllen53 hr
Sep 9, 8:55 AM CDTRiver Flood WarningICTNeosho3 days
Sep 9, 8:55 AM CDTRiver Flood WarningICTLabette, Neosho5 days
Sep 9, 8:55 AM CDTRiver Flood WarningICTCherokee, Labette5 days
Sep 9, 9:37 AM CDTRiver Flood WarningICTSedgwick36 hr
Sep 9, 9:59 AM CDTRiver Flood WarningICTButler52 hr
Sep 9, 9:59 AM CDTRiver Flood WarningICTButler, Cowley64 hr
Sep 9, 10:05 AM CDTRiver Flood WarningICTButler, Cowley52 hr
Sep 9, 10:05 AM CDTRiver Flood WarningICTButler, Cowley4 days
Sep 9, 10:05 AM CDTRiver Flood WarningICTCowley4 days
Sep 9, 10:07 AM CDTRiver Flood WarningICTCowley4 days
Sep 9, 10:38 AM CDTAreal Flood WarningICTChase7 hr
Sep 9, 1:14 PM CDTAreal Flood WarningICTSedgwick8 hr
Sep 9, 1:21 PM CDTAreal Flood WarningICTCowley, Sumner8 hr
Sep 9, 1:25 PM CDTAreal Flood WarningICTAllen, Greenwood, Neosho, Wilson, Woodson8 hr
Sep 9, 3:33 PM CDTRiver Flood WarningICTSumner41 hr
Sep 9, 5:16 PM CDTAreal Flood WarningICTKingman18 hr
Sep 9, 5:20 PM CDTAreal Flood WarningICTChase18 hr
Sep 9, 5:29 PM CDTSpecial Weather StatementICTMcPherson46 min
Sep 9, 6:00 PM CDTSpecial Weather StatementICTReno60 min
Sep 9, 6:08 PM CDTSevere Thunderstorm WarningICTMcPherson53 min
Sep 9, 6:20 PM CDTSpecial Weather StatementICTHarper55 min
Sep 9, 6:33 PM CDTSpecial Weather StatementICTMarion57 min
Sep 9, 6:43 PM CDTSpecial Weather StatementICTReno62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.